Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 74, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 21, 2020, 2:35 PM PDT. It took effect at Sep 21, 2020, 3:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2020, 2:35 PM PDT (21:35 UTC)
- In effect from
- Sep 21, 2020, 3:00 PM PDT
- Expired
- Sep 22, 2020, 9:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
475 WHUS76 KEKA 212135 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 235 PM PDT Mon Sep 21 2020 PZZ475-220545- /O.NEW.KEKA.SC.Y.0074.200921T2200Z-200922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 235 PM PDT Mon Sep 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts to 25 kt and seas around 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
3 follow-up statements
566 WHUS76 KEKA 220315 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 815 PM PDT Mon Sep 21 2020 PZZ470-221115- /O.NEW.KEKA.SC.Y.0075.200923T1500Z-200924T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 815 PM PDT Mon Sep 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM Wednesday to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small crafts. * ADDITIONAL DETAILS...A large, northwest swell is set to move through the waters starting overnight on Wednesday. The swell will peak Thursday afternoon around 14 to 15 feet at 15 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221115- /O.CON.KEKA.SC.Y.0074.000000T0000Z-200922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 815 PM PDT Mon Sep 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts to around 25 kt and seas around 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. * ADDITIONAL DETAILS...A large, northwest swell is set to move through the waters starting overnight on Wednesday. The swell will peak Thursday afternoon around 14 to 15 feet at 15 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
069 WHUS76 KEKA 220924 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 224 AM PDT Tue Sep 22 2020 PZZ470-221730- /O.EXT.KEKA.SC.Y.0075.200923T1500Z-200926T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 224 AM PDT Tue Sep 22 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM WEDNESDAY TO 9 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM Wednesday to 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small crafts. * ADDITIONAL DETAILS...A large, northwest swell is set to move through the waters starting overnight on Wednesday. The swell will peak Thursday afternoon around 14 to 15 feet at 15 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221600- /O.CON.KEKA.SC.Y.0074.000000T0000Z-200922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 224 AM PDT Tue Sep 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts to around 25 kt and seas around 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. * ADDITIONAL DETAILS...A large, northwest swell is set to move through the waters starting overnight on Wednesday. The swell will peak Thursday afternoon around 14 to 15 feet at 15 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
660 WHUS76 KEKA 221553 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 AM PDT Tue Sep 22 2020 PZZ475-221700- /O.EXP.KEKA.SC.Y.0074.000000T0000Z-200922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 853 AM PDT Tue Sep 22 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... $$ PZZ470-230000- /O.CON.KEKA.SC.Y.0075.200923T1500Z-200926T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 853 AM PDT Tue Sep 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 9 AM SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts to 30 kt and seas 9 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM Wednesday to 9 AM Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 4:07 AM PDT, 10 hours 28 minutes earlier.
Area forecast discussion, Sep 21, 4:07 AM PDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 407 AM PDT Mon Sep 21 2020 .SYNOPSIS...Warm and dry conditions will persist across the interior for the next few days as coastal locations remain seasonably cool and cloudy. Rain chances are increasing Wednesday night into Thursday across Del Norte and northern Humboldt County. Another stretch of hotter weather is possible next weekend. && .DISCUSSION...Another quiet morning across northwest California as the zonal flow pattern aloft begins to give way to shortwave troughing. Temperatures will run a few degrees cooler across interior locations today as 850 mb temps fall back into the 13-15 degree C range. Meanwhile, afternoon highs may once again struggle to get out of the low to mid 60s along the Redwood Coast as a narrow band of stratus present this morning lingers into the afternoon. Some patchy drizzle will be possible late tonight as the trough moves across the area. Attention then turns to rain potential Wednesday into Thursday as the deep longwave trough centered over the NE Pacific sends a lobe of vorticity into the Pacific NW, with a trailing front moving over NW CA. Strong run to run consistency and good moisture availability in southwest flow preceding the system lend increasing confidence in a round of wetting rain for at least Del Norte and northern Humboldt Wednesday night into Thursday, with lighter amounts possible with south and eastward extent. There is also increasing confidence in another stretch of hot and dry weather taking shape next weekend into early next week as ensemble and deterministic guidance continue to point to a strong ridge developing over the western CONUS in that time frame. Although no obvious corresponding wind threat jumps out at this time, will continue to monitor the evolution of this pattern change in the coming days for any potential fire weather implications in the extended term. /CB && .AVIATION...Stratus is in place along the Humboldt and Del Norte coast this morning bringing IFR conditions. The marine layer has been lifting with CIGS rising to near 1,000 feet this morning. It has also been expanding coverage. Models are indicating there is a chance for clearing from 20Z to 00Z. Confidence is not particularly high on fully clearing, but MVFR conditions are fairly likely. Farther inland smoke will continue to impact areas near the fires. Some light northerly winds are pushing a little smoke/haze into KUKI this morning. There may be some VIS reductions there this morning, but by early afternoon winds develop more of a westerly component and should push the smoke to the east of the area. Tonight the stratus is expected to expand. A shortwave trough moving through will likely bring drizzle to the coast. This is expected to deepen the marine layer, but conditions may still be on the border of IFR/LIFR. This is also expected to bring more expansive west to northwest winds which should generally keep the smoke out of KUKI. MKK && .MARINE...Winds and seas have continued to slowly diminish this morning. Northerly winds of 10 to 15 kt will persist across much of the area today. Locally stronger winds are expected downwind of Cape Mendocino and off Point Arena. These light to moderate winds are expected to continue through much of Tuesday. In addition to the 3 to 6 feet wind driven waves there are two longer period waves expected to start building into the waters today. One is from the northwest and building to around 4 feet at 11 seconds this afternoon. The other is a southerly swell around 1 to 2 feet at 18 seconds. These will both persist in the waters for the next several days. Late Tuesday afternoon and overnight winds are expected to become southerly. These will increase to around 15 to 25 kt by Wednesday afternoon just ahead of an approaching frontal boundary. The strongest winds will be in the northern waters. The front is expected to move through the area Wednesday night and northerly winds are expected to return on Thursday. There is still some disagreement in the models in how quickly the northerly winds will build into the waters. For now it looks like there will be northerly winds in the southern waters Thursday and Friday. However the northern waters may be briefly impacted by some additional shortwaves bringing south or west winds. The north winds are expected to be across the whole area by the weekend, but the models are still struggling with how strong they will be. A large early season swell is expected to move into the waters on Thursday. The forerunners will move in Wednesday evening and overnight with wave heights peaking on Thursday. This could bring a threat for sneaker waves, but they will be coincident with the stronger southerly winds so it is not expected to be a big threat. Models are remaining quite consistent in these waves peaking around 14 or 15 feet at 15 seconds. The waves may have more run-up than normal due the summer beach profiles that likely remain in place. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 AM PDT this morning for PZZ475. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 21, 3:35 AM PDT, 11 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 335 AM PDT Mon Sep 21 2020 CAZ101>115-221045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 335 AM PDT Mon Sep 21 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wetting rain is increasingly likely from Del Norte into northern Humboldt County Wednesday night and Thursday. Temperatures could rise well above normal across the interior by Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.